MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED SHEARTIP (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED SHEARTIP (5 PACK)
Catalog Number C7417S
Medical Device Problem Codes Crack (1135); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the cusa clarity 36khz curved extended sheartip (c7417s) was used to fragment calcified tumor located t3-t4 behind the spinal cord.The approach was narrow so the tip was used at an 90 degree angle (45 degree angle is indicated in shear tip sales app informational video but they could not proceed that way because of the narrow surgical site).The cusa console setting was at 60-60-6, but the cusa did not have the desired fragmentation effect on the tumor and seemed to be overheating.The irrigation was increased to maximum setting to cool down the tip and increase the amplitude + suction to maximum level to have a higher fragmentation force.Subsequently, the cusa tip broke 1-2cm near the tip.No patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
The cusa clarity 36khz curved extended sheartip (c7417s) was discarded by the hospital and is therefore not available for return.Additionally, lot number information has not been provided; therefore, device history record (dhr) could not be reviewed.However, investigation using pictures provided by the customer was performed as follows: failure analysis - the pictures provided show the reported tip fracture at the distal end.This indicates that the root cause of the breakage was the inability to use the proper approach angle, in combination with the subsequent maximum fragmentation force used.Root cause - based on the report of the incident provided, the root cause of the breakage was the inability to use the proper approach angle, in combination with the subsequent maximum fragmentation force used.The cusa clarity tip ifu should be referenced to best prevent tip breakage such as this.No relevant capas were found in the previous two year period, and no other actions have been identified relating to this issue.No manufacturing, workmanship, or material deficiency was identified for correction as a result of this complaint investigation.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h6 (investigation finding and conclusion codes), h11.The cusa clarity 36khz curved extended sheartip (c7417s) was discarded by the hospital and is therefore not available for return.Additionally, lot number information has not been provided; therefore, device history record (dhr) could not be reviewed.However, investigation was performed using pictures and additional information provided by the customer as follows: failure analysis - the pictures provided show the reported tip fracture at the distal end.Additional information received from the nurse indicates that they were accessing the surgical site through a "small metal access port".Based on this additional information from the nurse and all other available information, maximum activation in combination with an improper approach angle most likely still contributed to the fracture, however it is also likely that the tip contacted the small metal access port during activation.Root cause - based on this additional information from the nurse and all other available information, maximum fragmentation force in combination with an improper approach angle most likely still contributed to the fracture, however it is also likely that the tip contacted the small metal access port during activation.The cusa clarity ifu warns against this by stating "when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece." no relevant capas were found in the previous two year period, and no manufacturing, workmanship, or material deficiency was identified for correction as a result of this complaint investigation.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED SHEARTIP (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23662954
Report Number3006697299-2025-00135
Device Sequence Number13332875
Product Code LFL
UDI-Device Identifier10381780126386
UDI-Public10381780126386
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7417S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C7000 CUSA CLARITY CONSOLE; C7036 CUSA 36KHZ HANDPIECE
Patient SexUnknown